MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3295335
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of bleed back was inconclusive due to the sample condition and because clinical conditions could not be replicated.One 5fr d/l powerpicc solo was returned for investigation.The extension leg had been cut 4mm from the distal end of the purple solo connector.The d/l tubing extended 43.1cm from the distal end of the bifurcation.The solo valve was in its proper position.A functional test revealed that catheter was patent to infusion.A microscopic examination revealed residue from use on the solo valve.One of the benefits of the proximal (solo) valve is to reduce blood reflux compared to open-ended catheters.While the exact cause of the reported event was unknown, the product ifu provides instructions for flushing and maintaining the catheter to keep the valve clean.The syringe should be removed slowly while injecting the last 0.5ml of saline.This helps prevent a vacuum which can pull a small amount of blood into the tip of the catheter.Injection caps or end caps should be attached to the catheter hub and securely tightened.Injection caps should be changed every seven days or per agency policy, when the injection cap has been removed for any reason, or anytime the cap appears damaged, is leaking, or blood is seen in the catheter without explanation or blood residue is observed in the injection cap.A lot history review (lhr) of rebv0019 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that there was continuous bleed back from the purple lumen after placement.They performed an over-the-wire replacement and inserted a new catheter.No patient injury reported.

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7522378
Report Number3006260740-2018-00986
Device Sequence Number1385614
Product Code LJS
UDI-Device Identifier00801741028120
UDI-Public(01)00801741028120
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Hospital Service Technician
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3295335
Device Catalogue Number3295335
Device Lot NumberREBV0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1